MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS ARRAY SET; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND - 9616671 VELYS ARRAY SET; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570001
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent total knee arthroplasty (tka) on (b)(6), 2025.The surgeon had completed all of the femur cuts, and at the tibial cut, the position of the checkpoint was not accurate and they suspect the tibial array had moved.Remaining cuts were performed manually.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿1st case: the surgeon had completed all of the femur cuts and at the tibial cut, the position of the checkpoint was not accurate and they suspect the tibial array moved.Remaining cuts performed manually¿.The velys array set was not returned to medtech orthopaedics.However, the log file review and investigation performed by the systems team on the involved velys base station (b)(4) confirmed the reported issue.Per systems investigation on (b)(4), the log review found that on the posterior cut step there was atypical movement of the tibia array.However, during the event the tibia array was blocked from the cameras view, so the investigation cannot view the tibia array event.Based on the location of the tibia checkpoint and the position of where the user is trying to verify the checkpoint with the pointer tool, it aligns with the direction that the tibia center and ankle landmarks shifted after the tibia array event.Because of this the investigation can confirm that tibia array movement likely occurred.However, without getting the parts back for evaluation, damage or manufacturing defect could not be confirmed.Therefore, a potential cause for the reported issue cannot be established.A manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
VELYS ARRAY SET
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22864040
Report Number1818910-2025-14642
Device Sequence Number18435589
Product Code OLO
UDI-Device Identifier10603295519072
UDI-Public(01)10603295519072
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown